Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are black stools a symptom of jaundice?

I'm 26 years old male from Chennai, I suffered from Jaundice/Malaria in the month of April. I got cured in about 2 weeks time and also had 2 doses of Hepatitis B vaccination, the 3rd dose is in the month of October.

However, I had severe fever couple of week back (ie) 31st of May and doc confirmed that Bile Salt is still present in the Urine and my Bilirubin was 4.8, so I took tablets for 4 days and I'm normal now. Currently I'm experiencing dark stools whilst excrete this is there for atleast a month now and the other problem is I'm getting loose motion when I excrete for the second time, this is happening almost everyday (NOT THE FIRST TIME WHEN I EXCRETE IN THE MORNING).

Can you please clarify if the black stools are normal or it symptoms that I'm still having Jaundice in my blood? Also please clarify about loose motion that is occurring only on the 2nd time I excrete.

Looking forward for your response.

--
Fri, 6 May 2016
Report Abuse
General & Family Physician 's  Response
Hi
Black stools are an indication of an upper gastrointestinal bleed from gastritis or a peptic ulcer and not specifically related to jaundice. You need upper endoscopy right away to evaluate this
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Malaria


Are black stools a symptom of jaundice?

Hi Black stools are an indication of an upper gastrointestinal bleed from gastritis or a peptic ulcer and not specifically related to jaundice. You need upper endoscopy right away to evaluate this